dropping a leg

I am in the 26th week of daily injections of my disease modifying drug, Copaxone. I inject in seven different places - in a seven day rotation. The reason for this rotation is to save my skin, and lower the risks of having permanent dents in my skin. nice.

My injections have been exceptionally painful from the beginning. I rate each injection on a scale of 1 -10, and keep track of the pain, and any reactions that I may have. I was told that because I have fair skin, I suffer from what the drug company calls "uncomfortable reactions", and that they typically subside in six months.

...22,23,24,25,26. Nope, the pain has not gotten any better. Actually, upon the advice of the drug company, I have "dropped a leg" out of the rotation, because my left thigh in particular gives me grief: welts, rash, intense pain. The pain is so bad that it makes me cry. I have to set aside a little less than an hour every night to ice the site, inject, (wipe up the tears) and ice it again.

My "personal nurse" from the drug company has a standard set of questions that she asks at certain parts along the "injection journey". The most frequent, and strangest question these days is, "What makes you go on with the injections?" Oh yeah, and "How do you do it (the injection) everynight?".

hmmmm.

Emily

1 comments:

Anonymous said...
September 8, 2007 at 2:49 p.m.

Having witnessed the welts, bumps, bruises, blood, pain & tears I too have wondered how you can do this EVERY night. However, I know why you do. It is because you are not a quitter. The way MS presents itself in your case is very challenging & you won't let it beat you. I am proud to call you my daughter.
Mom

Little bits about my life with MS

Back to Home Back to Top Recipes For Lemonade. Theme ligneous by pure-essence.net. Bloggerized by Chica Blogger.